Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 196, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 17, 2004, 8:22 PM EDT for Wayne County, Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2004, 8:22 PM EDT (00:22 UTC)
- Expired
- Jun 17, 2004, 9:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Wayne County, OH
The radar
The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1673 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 180022
SVRCLE
OHC169-180115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
822 PM EDT THU JUN 17 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN NORTHEAST OHIO
* UNTIL 915 PM EDT
* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR WEST SALEM...AND MOVING
EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRESTON...
RITTMAN...
ORRVILLE...
DOYLESTOWN...
LAT...LON 4098 8165 4084 8165 4084 8173 4085 8174
4085 8190 4086 8191 4086 8206 4086 8207
4086 8212 4098 8212
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:55 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 17, 3:55 PM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 355 PM EDT THU JUN 17 2004 .DISCUSSION... LAKE INDUCED ONSHORE FLOW HAS RCHD WELL INLAND & TSTMS MAY FIRE ALG THIS BNDRY THIS EVENG OVR THE E CNTRL PTNS. SQUALL LN AHD OF CD FNTL BNDRY ACRS IN & MICH HAS FIRED A MINI TSTM COMPLX OVR EXTEME SE MICH. THIS COMPLEX & THE TRAILING SQUALL LN MAY WKN INTO THE MORE STBL AMS OVR NW & N CNTL OH, BUT THE CELLS MAY STILL PROVIDE SOME BRF HVY RNS & GUSTY WNDS. WL CONT WI A CHC FOR SHWRS/TSTMS OVRNGT AS THE FNT MOVES THRU THE AREA AND JUST A 20% FOR FRU MRNG OVR THE ERN PTNS. THE RMNDR OF THE FCST MAY BE MSTLY DRY XPCT FOR A WK FNTL PASS FRI NITE/ERY SAT. AMS COOLER THAN ERLIER GUID AND HAVE LWRD TEMPS IN MST PDS BUT OVRALL PLEASNT EX CONDS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH TIL 8 PM THIS EVENING FOR NW...N CENTRAL OH AND A FEW COUNTIES IN NE OH. PA...NONE. &&
Hazardous weather outlook, Jun 17, 6:54 AM EDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 654 AM EDT THU JUN 17 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-171250- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 654 AM EDT THU JUN 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST AND NORTH CENTRAL OHIO AND THE AKRON CANTON YOUNGSTOWN AREA. THERE IS A CHANCE FOR AN ISOLATED SEVERE STORM BUT THE MOST SIGNIFICANT WEATHER THREAT IS FOR HEAVY RAINS THAT COULD PRODUCE FLOODING TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jun 17, 4:13 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
413 PM EDT THU JUN 17 2004
OHZ003-006-007-172113-
LUCAS OH-OTTAWA OH-WOOD OH-
413 PM EDT THU JUN 17 2004
...STRONG THUNDERSTORMS HEADED FOR THE TOLEDO METROPOLITAN
AREA...
NATIONAL WEATHER SERVICE DOPPLER RADAR WAS SHOWING A LINE OF
STRONG THUNDERSTORMS FROM LOWER MICHIGAN TO NORTHEAST INDIANA.
THESE STORMS WERE MOVING EAST AT 30 MPH. THEY WILL BE
ACCOMPANIED BY DANGEROUS LIGHTNING...HAIL...GUSTY WINDS
AND DOWNPOURS HEAVY ENOUGH TO CAUSE THE FLOODING OF
LOWLAND AND POOR DRAINAGE AREAS.
IF THREATENING WEATHER APPROACHES...TAKE COVER IMMEDIATELY.Special weather statement, Jun 17, 5:16 PM EDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 516 PM EDT THU JUN 17 2004 OHZ003-006>010-017>019-027>030-036-037-172216- ASHLAND OH-CRAWFORD OH-ERIE OH-HANCOCK OH-HURON OH-LORAIN OH- LUCAS OH-MARION OH-MORROW OH-OTTAWA OH-RICHLAND OH-SANDUSKY OH- SENECA OH-WOOD OH-WYANDOT OH- 516 PM EDT THU JUN 17 2004 ...STRONG TO SEVERE THUNDERSTORMS MOVING EAST ACROSS THE AREA... STRONG TO SEVERE THUNDERSTORMS WITH VERY HEAVY RAIN...CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS WILL MOVE EAST ACROSS THE AREA. THE STORMS WILL BE MOVE OUT OF LUCAS COUNTY INTO WOOD AND OTTAWA BY 530 PM AND TO SANDUSKY COUNTY BY 545 PM. THE STORMS WILL THEN MOVE TO ERIE...SENECA...AND HANCOCK COUNTIES BY 600 PM. STRONG WIND GUSTS ARE LIKELY WITH THE STORMS. THE VERY HEAVY RAIN WILL CAUSE LOCALIZED PONDING OF WATER IN ROADWAYS AND SMALL STREAMS AND CREEKS WILL RISE RAPIDLY. BE ON THE LOOKOUT FOR FOR HIGH WATER WHEN TRAVELING. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST ON THESE STORMS. LOMBARDY
Local storm report, Jun 17, 5:41 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
541 PM EDT THU JUN 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG TOLEDO 41.66N 83.58W
06/17/2004 LUCAS OH LAW ENFORCEMENT
SEVERAL TREES AND LARGE LIMBS DOWN.
&&
FMKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:28 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 62 min |
| Jun 17, 8:32 PM EDT | Flash Flood Warning | CLE | Ashland, Wayne | 4 hr |
| Jun 17, 8:52 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 53 min |
| Jun 17, 9:05 PM EDT | Tornado Warning | CLE | Portage, Trumbull | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.